Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 144, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 16, 2016, 11:13 AM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2016, 11:13 AM CDT (16:13 UTC)
- Expired
- Jul 16, 2016, 11:39 AM CDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 134 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 11:18 AM CDT | HAIL 0.25 | 6 E Pikeville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WUUS54 KMRX 161613
SVRMRX
TNC007-143-161700-
/O.NEW.KMRX.SV.W.0144.160716T1613Z-160716T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RHEA COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN BLEDSOE COUNTY IN EASTERN TENNESSEE...
* UNTIL 100 PM EDT/NOON CDT/
* AT 1212 PM EDT/1112 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES EAST OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...SPRING CITY...STINGING FORK FALLS S.P....
GRANDVIEW...PINEY FALLS S.P....MELVINE AND EVENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3559 8519 3577 8513 3577 8510 3576 8509
3577 8504 3575 8503 3577 8494 3576 8492
3578 8490 3580 8484 3577 8476 3575 8475
3575 8472 3549 8502
TIME...MOT...LOC 1612Z 211DEG 23KT 3562 8507
HAIL...1.25IN
WIND...60MPH
$$
AMP.232 follow-up statements
469
WWUS54 KMRX 161622
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1222 PM EDT SAT JUL 16 2016
TNC007-143-161700-
/O.CON.KMRX.SV.W.0144.000000T0000Z-160716T1700Z/
RHEA TN-BLEDSOE TN-
1222 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM
EDT/NOON CDT/ FOR CENTRAL RHEA AND NORTHEASTERN BLEDSOE COUNTIES...
AT 1222 PM EDT/1122 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 9
MILES EAST OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRING CITY...STINGING FORK FALLS S.P....GRANDVIEW...
PINEY FALLS S.P....MELVINE AND EVENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3562 8516 3577 8513 3577 8510 3576 8509
3577 8504 3575 8503 3577 8494 3576 8492
3578 8490 3580 8484 3577 8476 3575 8475
3575 8472 3553 8500
TIME...MOT...LOC 1622Z 211DEG 22KT 3564 8504
HAIL...1.00IN
WIND...60MPH
$$
AMP.23178
WWUS54 KMRX 161639
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 PM EDT SAT JUL 16 2016
TNC007-143-161649-
/O.CAN.KMRX.SV.W.0144.000000T0000Z-160716T1700Z/
RHEA TN-BLEDSOE TN-
1239 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RHEA AND NORTHEASTERN
BLEDSOE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN
AND LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3562 8516 3577 8513 3577 8510 3576 8509
3577 8504 3575 8503 3577 8494 3576 8492
3578 8490 3580 8484 3577 8476 3575 8475
3575 8472 3553 8500
TIME...MOT...LOC 1635Z 211DEG 23KT 3574 8497
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:08 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 16, 9:08 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 1008 AM EDT SAT JUL 16 2016 .DISCUSSION... An upper-trough will swing through the eastern Tennessee Valley and Southern Appalachians this afternoon...bringing with it better opportunities for some scattered thunderstorms...a few of which could be strong (given progged instabilty values as high as 2500 J/kg in a few locations across the Southern Valley). Additionally... a surface trough roughly extended NE to SW just east of the spine of the Blue Ridge/Great Smoky Mountains in western North Carolina. This boundary will also serve as a focus for morning showers and convection during the after and early evening as well. The best coverage will likely be around this boundary...so have oriented PoPs as such (with likely PoPs favoring the far eastern mountain zones. Some morning/early afternoon sun across much of the Valley will allow for highs in the upper 80s to lower 90s once again. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 92 70 93 73 / 40 30 30 20 Knoxville McGhee Tyson Airport, TN 90 69 91 71 / 50 20 20 10 Oak Ridge, TN 90 68 91 72 / 50 20 20 10 Tri Cities Airport, TN 87 64 89 68 / 40 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP
Hazardous weather outlook, Jul 16, 2:24 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 324 AM EDT SAT JUL 16 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 324 AM EDT SAT JUL 16 2016 /224 AM CDT SAT JUL 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SATURDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AND TUESDAY WITH HIGHER CHANCES OCCURRING ON TUESDAY. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH STRONG WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 16, 10:27 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1127 AM EDT SAT JUL 16 2016
TNZ082>084-099-161615-
RHEA TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-
1127 AM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...SOUTH CENTRAL
BLEDSOE...SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON COUNTIES UNTIL
1215 PM EDT/1115 AM CDT/...
AT 1127 AM EDT/1027 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SODDY-DAISY...OR 11 MILES SOUTHWEST OF DAYTON...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...SODDY-DAISY...GRAYSVILLE...SHADY GROVE...BRAYTON...
BIG SPRING...BIRCHWOOD...SALE CREEK...
FLAT TOP MOUNTAIN AND MOWBRAY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3532 8524 3535 8523 3538 8526 3562 8507
3544 8482 3524 8513
TIME...MOT...LOC 1527Z 222DEG 16KT 3536 8514
AMP.23Special weather statement, Jul 16, 10:52 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 AM CDT SAT JUL 16 2016
TNZ082-161645-
BLEDSOE TN-
1052 AM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 1145 AM
CDT...
AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PIKEVILLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT CREST...PALIO...FALL CREEK FALLS STATE PARK...
MELVINE AND OLD CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3556 8543 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3577 8494
3576 8492 3569 8499 3568 8498 3567 8500
3540 8528 3550 8541 3552 8541 3554 8543
TIME...MOT...LOC 1552Z 227DEG 13KT 3569 8522
AMP.23Special weather statement, Jul 16, 11:03 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 AM CDT SAT JUL 16 2016
TNZ081-098-161645-
MARION TN-SEQUATCHIE TN-
1103 AM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND NORTHEASTERN
MARION COUNTIES UNTIL 1145 AM CDT...
AT 1103 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DUNLAP...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...WHITWELL...POWELLS CROSSROADS...MARTIN SPRINGS...CAGLE...
GRIFFITH CREEK...CHIMNEYS S.P. AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 8569 3529 8571 3532 8557 3536 8551
3541 8549 3541 8551 3542 8551 3543 8554
3549 8554 3550 8555 3555 8551 3555 8546
3557 8543 3554 8543 3552 8541 3549 8540
3535 8523 3511 8553 3523 8571
TIME...MOT...LOC 1603Z 224DEG 39KT 3540 8546
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:27 AM CDT | Special Weather Statement | MRX | Rhea | 48 min |
| Jul 16, 10:52 AM CDT | Special Weather Statement | MRX | Bledsoe | 53 min |
| Jul 16, 11:03 AM CDT | Special Weather Statement | MRX | Sequatchie | 42 min |
| Jul 16, 12:09 PM CDT | Special Weather Statement | MRX | Hamilton | 51 min |
| Jul 16, 12:36 PM CDT | Special Weather Statement | MRX | Scott | 39 min |
| Jul 16, 12:47 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 28 min |
| Jul 16, 1:11 PM CDT | Special Weather Statement | MRX | Scott | 49 min |
| Jul 16, 1:16 PM CDT | Special Weather Statement | MRX | Bradley, Polk | 44 min |
| Jul 16, 1:46 PM CDT | Special Weather Statement | MRX | Polk | 44 min |
| Jul 16, 1:56 PM CDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 64 min |
| Jul 16, 2:05 PM CDT | Areal Flood Advisory | MRX | Bradley, Polk | 3 hr |
| Jul 16, 2:14 PM CDT | Special Weather Statement | MRX | Campbell | 46 min |
| Jul 16, 5:18 PM CDT | Special Weather Statement | MRX | Jefferson | 42 min |
| Jul 16, 5:35 PM CDT | Special Weather Statement | MRX | Unicoi | 40 min |
| Jul 16, 5:49 PM CDT | Special Weather Statement | MRX | Sevier | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.